Thyroid Manager requires free registration
Login or Register

Carbimazole Treatment and Hair Loss

Last Updated: · Doctors


Happy Thanksgiving. My question is about carbimazole.Many patients of mine complain of falling hair now that their hormones are better .They all have gained weight already and feeling much much better,but why the falling hair?Any thoughts. Thanks Sir for reading my e mail.


Dear Colleague,

Falling hair is one of the acknowledged side effects of thio-urea compounds to which carbimazole belongs. I use this drug for many years and I do not have the same experience in that falling hair is a frequent complaint. Of course I have the experience too that patients sometimes have this complaint, but it is also known, maybe not as for sure as due to carbimazole, that substantial changes in thyroid hormone blood levels, may cause falling hair too. Thus the question in these cases is if this is due to the drug and/or the rapid decrease in serum thyroid hormone concentrations. At any rate the falling hair is virtually always temporary. Regards,

Georg Hennemann